Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 8, 2015, 1:11 AM CDT for Craighead County, Greene County, Lawrence County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 1:11 AM CDT (06:11 UTC)
- Expired
- Jul 8, 2015, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WGUS54 KMEG 080611
FFWMEG
ARC031-055-075-080915-
/O.NEW.KMEG.FF.W.0077.150708T0611Z-150708T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
111 AM CDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 415 AM CDT
* AT 110 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS
ACROSS AREAS WHERE THE SOIL IS ALREADY SATURATED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...PARAGOULD...WALNUT RIDGE...HOXIE...BONO...BROOKLAND...
LAKE FRIERSON STATE PARK...CROWLEYS RIDGE STATE PARK...OAK GROVE
HEIGHTS...CASH...ALICIA...EGYPT...MINTURN...FONTAINE...WALCOTT...
BEECH GROVE...SEDGWICK...HERMAN...HERNDON AND STRANGERS HOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3615 9083 3615 9081 3618 9078 3615 9027
3612 9026 3612 9029 3609 9032 3600 9038
3600 9029 3594 9029 3574 9103 3588 9103
3589 9117 3593 9120
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:54 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 7, 11:54 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1154 PM CDT TUE JUL 7 2015
.UPDATE...
UPDATED FOR THE 06Z AVIATION DISCUSSION
&&
PREV DISCUSSION... /ISSUED 550 PM CDT TUE JUL 7 2015/
UPDATE...
BASED ON LATEST RADARS AND LATEST MODELS INCLUDING THE HRRR AND
NAM EXPANDED THE FLASH FLOOD WATCH A COUPLE OF COUNTIES FURTHER
SOUTH AND ALSO WENT A LITTLE FURTHER EAST TO INCLUDE MUCH OF
NORTHWEST TN. THE FLASH FLOOD WATCH HAS BEEN SENT. IN THE PROCESS
OF UPDATING THE ZONE FORECASTS...GRIDS AND HAZARDOUS WEATHER
OUTLOOK. LOOKS LIKE BOUNDARY WILL SET UP THROUGH THIS REGION WITH
THUNDERSTORMS TRAINING WEST TO EAST WITH VERY HEAVY RAINFALL. ALSO
INCREASED RAINFALL AMOUNTS IN THE FLASH FLOOD WATCH TO BETWEEN 3 AND
5 INCHES...LOCALLY MORE.
ADDED 20 PERCENT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH MS
BASED ON CURRENT RADAR...BUT THINK THESE WILL GRADUALLY DISSIPATE
WITH LOSS OF DAYTIME HEATING.
JCL
DISCUSSION... /ISSUED 348 PM CDT TUE JUL 7 2015/
A HEAVY RAIN AND FLASH FLOOD THREAT SHOULD DEVELOP THIS EVENING
ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND FAR NORTHWEST TENNESSEE. A FLASH FLOOD WATCH WILL
BE ISSUED FOR THESE AREAS BEGINNING THIS AFTERNOON AND EXTENDING
THROUGH EARLY WEDNESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP SOUTHEAST ALONG
OUTFLOW FROM EARLIER CONVECTION TO THE NORTH OVER MISSOURI. THIS
BOUNDARY WILL LIKELY BE THE NEW FOCUS FOR TRAINING THUNDERSTORMS
WITH THE THREAT FOR VERY HEAVY RAINFALL. PRECIPITABLE WATER VALUES
IN THESE AREAS ARE PROGGED BY MODEL GUIDANCE TO EXCEED 2.25
INCHES. IN ADDITION...LIFT SHOULD BE ENHANCED ALONG THIS BOUNDARY
AS A LOW LEVEL JET STRENGTHENS AND NOSES INTO BOUNDARY IN RESPONSE
TO A SHORTWAVE LIFTING NORTHEASTWARD OUT OF TEXAS. THIS SCENARIO
SHOULD POSE A THREAT FOR HEAVY RAINFALL AND FLASH FLOODING IN
THESE AREAS INTO WEDNESDAY MORNING...BEFORE REFOCUSING FURTHER
NORTH ALONG A RETREATING SYNOPTIC WARM FRONT DURING THE DAY AS
THE SHORTWAVE AND ASSOCIATED SURFACE LOW LIFT FURTHER NORTHEAST
INTO THE MIDDLE MISSISSIPPI VALLEY. RAINFALL AMOUNTS IN THE FLASH
FLOOD WATCH AREA SHOULD RANGE BETWEEN 2 AND 4 INCHES...WITH
ISOLATED HIGHER AMOUNTS. THESE AMOUNTS HAVE BEEN COORDINATED WITH
HPC AND SURROUNDING OFFICES AND ALIGN WELL WITH THE HPC MODERATE
RISK FOR EXCESSIVE RAINFALL.
SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN COVERAGE LATER
WEDNESDAY MORNING WITH REDEVELOPMENT OF SCATTERED COVERAGE OF
STORMS AS THE ATMOSPHERE DESTABILIZES WEDNESDAY AFTERNOON MAINLY
ACROSS NORTHERN AREAS. A STRONG STORM OR TWO CANNOT BE RULED OUT
AS OVERALL SHEAR REMAINS STRONG AND MLCAPES EXCEED 1500 J/KG.
OVERALL WEAK MID LEVEL LAPSE RATES SHOULD LIMIT A MORE WIDESPREAD
SEVERE EVENT. TEMPERATURES SHOULD WARM BACK INTO THE UPPER 80S
NORTH TO LOWER 90S SOUTH. HUMID CONDITIONS SHOULD ALSO CONTINUE
AREAWIDE AS THE MID SOUTH REMAINS WELL ENTRENCHED IN THE WARM
SECTOR.
UPPER LEVEL RIDGING WILL BUILD BACK INTO THE MID SOUTH FROM THE
EAST BY THURSDAY AND REMAIN IN PLACE ACROSS THE REGION THROUGH THE
WEEKEND. THIS SHOULD LEAD TO HOTTER AND DRIER CONDITIONS
OVERALL...BUT THERE MAY STILL BE ISOLATED AFTERNOON CONVECTION
ACROSS SOUTHERN AND EASTERN SECTIONS FRIDAY AND SATURDAY. THIS
OCCURS AS THE RIDGE RETROGRADES WEST AND SLIGHTLY LOWER MID LEVEL
HEIGHTS SPREAD BACK OVER THESE AREAS. HEAT INDICES WILL ALSO CREEP
BACK UP TO BETWEEN 100-105 WHICH WILL MAKE FOR UNCOMFORTABLE
CONDITIONS. CONDITIONS WILL BE WATCH FOR POSSIBLE HEAT
ADVISORY...BUT AT THIS TIME APPEARS TO REMAIN BELOW CRITERIA.
THE RETROGRADING UPPER RIDGE SHOULD EVENTUALLY BREAK DOWN ALONG
ITS EASTERN PERIPHERY AND OVER THE EASTERN HALF OF OUR FORECAST
AREA BY EARLY NEXT WEEK. THIS WILL ALLOW FOR THE NORTHWEST FLOW TO
SET UP AGAIN WITH A SERIES OF SHORTWAVES MOVING THROUGH THE FLOW.
THIS WILL HELP TO INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS
AND ALSO PROVIDE SLIGHTLY COOLER BUT STILL HUMID WEATHER
CONDITIONS.
&&
.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS WILL CONTINUE FOR MOST OF THE FORECAST PERIOD.
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHERN SECTIONS OF
THE FORECAST AREA OVERNIGHT WITH CEILINGS AND VISIBILITIES
DROPPING TO MVFR LEVELS AT TIMES. WINDS WILL BE MAINLY FROM THE
SOUTH AT AROUND 10 KNOTS WITH SOME HIGHER GUSTS FOR MUCH OF THE
FORECAST PERIOD.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BENTON TN-
CARROLL-CROCKETT-DYER-GIBSON-HENRY-LAKE-LAUDERDALE-OBION-
WEAKLEY.
&&Hazardous weather outlook, Jul 7, 5:54 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 554 PM CDT TUE JUL 7 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-090100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 554 PM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE THROUGH TONIGHT. THE WATCH INCLUDES THE CITIES OF JONESBORO ARKANSAS...DYERSBURG TENNESSEE...AND PARIS TENNESSEE. NUMEROUS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SEVERAL INCHES OF RAINFALL ACROSS THE WATCH AREA. A STRONG THUNDERSTORM WILL ALSO BE POSSIBLE WITH STRONG WIND GUSTS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR HEAVY RAINFALL AND FLOODING WILL CONTINUE ACROSS THE FLASH FLOOD WATCH AREA THROUGH EARLY WEDNESDAY AFTERNOON. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE MID SOUTH WEDNESDAY AFTERNOON AND EVENING. ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY IN SUPPORT OF FLASH FLOODING AND ISOLATED SEVERE STORMS. JCL
In the hours before
Local storm report, Jul 7, 7:26 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
07/07/2015 GREENE AR PUBLIC
STREET FLOODING WITH WATER NEARING DOORS TO HOMES IN
CARRIAGE HILLS.
&&
ZDMLocal storm report, Jul 7, 7:27 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
727 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD JONESBORO 35.82N 90.69W
07/07/2015 CRAIGHEAD AR PUBLIC
SEVERAL STREETS AND YARDS ARE FLOODED...AS EVIDENT IN
PHOTOS FROM SAGE MEADOWS COMMUNITY.
&&
ZDMLocal storm report, Jul 7, 7:54 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 3 N JONESBORO 35.87N 90.69W
07/07/2015 CRAIGHEAD AR PUBLIC
SEVERAL STREETS AND YARDS ARE FLOODED...AS EVIDENT IN
PHOTOS FROM SAGE MEADOWS COMMUNITY.
&&
ZDMLocal storm report, Jul 7, 9:45 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG TREZEVANT 36.01N 88.62W
07/07/2015 CARROLL TN BROADCAST MEDIA
VIEWER PHOTO RELAYED TO OFFICE SHOWS A TREE ON A HOUSE.
0430 PM TSTM WND DMG TREZEVANT 36.01N 88.62W
07/07/2015 CARROLL TN BROADCAST MEDIA
VIEWER SENT IN PHOTO OF A LIMB THAT FELL THROUGH A
WINDSHIELD OF A TRUCK.
0515 PM TSTM WND DMG S PARIS 36.30N 88.31W
07/07/2015 HENRY TN LAW ENFORCEMENT
SHERIFF DEPT REPORTED A TREE DOWN ON ROUTON TRUCK STOP
ROAD JUST SOUTH OF PARIS.
0601 PM FLASH FLOOD HERNDON 35.93N 90.72W
07/07/2015 CRAIGHEAD AR BROADCAST MEDIA
VIEWER PHOTO SHOWS WATER COVERING ROADWAY NEAR COUNTY
ROAD 774 AND HWY 141.
0610 PM FLASH FLOOD BONO 35.91N 90.80W
07/07/2015 CRAIGHEAD AR BROADCAST MEDIA
VIEWER PHOTO SHOWS WATER COVERING ROADWAYS IN BONO.
0715 PM FLASH FLOOD 3 N JONESBORO 35.87N 90.69W
07/07/2015 CRAIGHEAD AR PUBLIC
SEVERAL STREETS AND YARDS ARE FLOODED...AS EVIDENT IN
PHOTOS FROM SAGE MEADOWS COMMUNITY.
0715 PM FLASH FLOOD PARAGOULD 36.06N 90.51W
07/07/2015 GREENE AR PUBLIC
STREET FLOODING WITH WATER NEARING DOORS TO HOMES IN
CARRIAGE HILLS.
&&
ZDMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:37 PM CDT | Special Weather Statement | MEG | Randolph | 53 min |
| Jul 8, 6:36 PM CDT | Special Weather Statement | MEG | Randolph | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.